Started lexapro 4 1/2 weeks ago. am now at 10mg for the last 10 days. One afternoon felt better but other than that no improvement.Taking ativan for the anxiety increase but seems to not help .Losing faith.
To be honest buddy, you aren't "losing" faith, you've never had it.
You've only JUST started the 10mg, and we've explained that you starting out on such a low dose is going to likely extend the adjustment period. It can easily take 6-8 weeks for someone to be able to fairly assess a medication's effectiveness, and with you slowly tapering up, it's totally feasible that it may take even longer for you.
I know it's tough, but I would still advise sticking it out. It's still too soon to tell.
I upped my lexapro to 15 mg at 6 weeks then upped it 3 weeks ago to 20mg, I feel better on 20 then I did on 10mg it takes time I am not great but for the most part my anixety and panic attacks are under control.. I can handle my panic attacks without having to take a xanex where 6 weeks ago I was needing to take one just get by, Hang in there and try talking with your Dr,. about going up in dosage.
I've said this before to you, and obviously people are different, but when I was on Lexapro the research done by the manufacturer generalized that 10mg was the dose for depression while 20mg was the dose for anxiety. Which doesn't mean it will work for you, it might not be your med, but until you get to that dosage you haven't exhausted this drug's potential. But nobody is forcing you to take medication; that's always your choice.
But that's what we keep trying to hammer home, it's NOT! ESPECIALLY when you started out at a miniscule dose.
I understand what the Pharmacist said, but even on that premise, 10 days on 10mg isn't a lot of time.
These meds TAKE TIME, and if you want to exhaust all possibilities with the Lexapro (which I absolutely think you should, with your fear of meds, I doubt you would try another)....you have to stick this out. MY recommendation would be to not make any judgement calls until you're at least on 20mg for a good 6 weeks. THEN, if you're not noticing an improvement, then it's reasonable to assess if you want to stay on it. It's not at all uncommon for this process to take months, as a matter of fact, it usually does for most people.
Believe i have shown patience and "faith" suffering with the side effects for a month. The ativan is not helping,cant go 6 weeks like this. Regardless of starting a miniscule dose Dr. claims 10 mg is therapeutic dose and should be seeing some improvement,instead of worse
When did you start taking the Ativan? I believe as of a week or so ago, you communicated that you were scared to take the benzos? That being said, you haven't taken the Ativan too long.
I understand that you want a black and white answer...everyone does, but it just doesn't exist. The facts are, Lexapro's track record is pretty darn good, and a LOT of people benefit from it. But, everyone is different, and it's hard to say with each person what DOSE will bring therapeutic results, and how long it will take someone to feel better. That's where you have to give it time.
In MY opinion, you haven't given it enough time, considering the dose you started out on. I also understand that you're hoping that 10mg is sufficient, and I hope that for you also, however, like Paxiled stated, the research shows that typically, when it's being used to treat anxiety versus depression, 20mg is the usual dose that brings the desired results. Considering that info, you're NOT there yet, and after you WOULD get there (after giving the 10mg some time), then you'd have to then give the 20mg dose several weeks before being able to fairly assess it. 10mg might do it for you, but 10 days isn't quite long enough to say.
Like Paxiled also said, this is ALL your decision. You can decide at any time that you are calling it a day with the Lexapro, there's nothing wrong with that, what we're all trying to tell you though, is that you've gotten this far, you might be getting close to finally getting where you want to be. If you stop now, you'll never know. If you stick it out like explained above (another couple months if necessary), you may be very pleasantly surprised, and you won't likely being any worse for wear, really. I really cringe when people give in before an ample adjustment period has passed...because all of that time and work, and you just never know how it would have turned out. Chances are better than not that the results will be good.
I know that taking a benzo to help you function isn't appealing, of course it isn't, not too many people would be happy about that, but your anxiety is off the charts, especially about the medication. If it's what you need to do to help you tolerate this adjustment process a little bit, then so be it. Your mind is not your friend right now....and your level of worry is making it very difficult for you to rationalize your way through your decision to try the Lexapro. Maybe the benzos would help you actually stop ruminating about it long enough where you could give it ample time. It's my opinion that you're not there yet.
I just restarted Zoloft in November, also starting out on a low dose. I tapered up gradually, and had to endure side effects as well. It was a several month process, and if I had thrown the towel in comparatively where YOU are out with the Lexapro, I would have never discovered the results I'm enjoying now. My anxiety is almost completely non existent.
I know I've asked you before, but I cannot recall, what about therapy? Are you doing that? Was your anxiety impeding you going to therapy? As you know, that's SUCH an important part of anxiety treatment, and really, a therapist would be a God send to help you through this process as well.
I'm honestly not sure what else to say that hasn't already been said before, several times. I wish you well, and hope you have a positive result with the lexapro, and soon. You can go back at any time, or any of your threads, and read the advice you've been given...and that's actually a good idea to do from time to time.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.